MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
After a successful procedure, the user facility noticed an endoleak in the graft.After taking one more shot with the catheter in the leg extension it showed a type 3 endoleak with a clearl blush from the leg extension into the iliac aneurysm.The leak was reportedly repaired by using an additional leg extension.After the new leg extension, there was no endoleak visible.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation: a review of the complaint history, device history record, instructions for use (ifu), quality control, specification, and trends were used during the investigation of this event.According to the complaint information, the graft developed a type iiib endoleak.Due to limited information given, it is not possible to determine the exact root cause.Although the complaint report states that there were no anatomical concerns and that ballooning was done according to procedure, it is possible that the patient had slightly tortuous or calcified anatomy that pulled at the suture holes, causing them to increase in size.Ballooning against calcified anatomy can also cause the fabric around the suture holes to be stretched, therefore, widening the holes.Suture elongations may also be caused by incorrect suturing technique.Suture leaks or small material holes are associated with increased pressure in the graft and the presence of anticoagulants, which are standard for aaa procedures.According to the ifu, the physician should position the angiographic catheter just above the level of the renal arteries during the final angiogram.If the physician performed the angiogram injection directly into the leg, instead of above the body as stated in the ifu, this could have created a momentary pressure wave through the device.This increase in graft pressure could have caused or increased the leak.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
Additional information received on 11/16/2016 stated that ballooning was in accordance with evar protocol and was done with another manufacturer's balloon.There were no concerns about the patient's anatomy as it was within ifu and the blush was clearly visible in the middle of the leg extension.The leak was reportedly repaired by using an additional leg extension.After the new leg extension, there was no endoleak visible.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5878794
Report Number1820334-2016-00771
Device Sequence Number16508236
Product Code MIH
UDI-Device Identifier10827002552330
UDI-Public(01)10827002552330(17)190126(10)6528318
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-13-90-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2016
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;